MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer spoke to an olympus sales representative onsite that mentioned an out of box failure on a needle.The device's safety locks were jammed and unable to deploy the needle.After speaking with the sales representative, the customer reported that no further assistance was required.The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the single use aspiration needle failed upon initial use.The issue occurred during an unknown event.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The device was not returned to olympus; therefore, the event was unable to be confirmed.The following is included in the instructions for use: "push the needle slider in the distal direction until it stops.Confirm that the needle slider clicks and moves smoothly, and confirm that the needle extends approximately 20 mm from the distal end of the sheath.·do not extend the sheath from the distal end of the endoscope without confirming it in the endoscopic field of view.Otherwise, it could cause patient injury, such as perforation, pneumothorax, bleeding, or membrane damage.It could also damage the endoscope and/or instrument.·operate the instrument slowly and only when the needle is visible in the ultrasound image.If the needle is not visible in the ultrasound image, stop piercing and pull the needle slider until it clicks.Otherwise, it could cause patient injury, such as perforation, bleeding, or mucous membrane damage.·if you feel excessive resistance while operating the needle, do not push the needle slider forcibly.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the instrument and/or endoscope." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18687040
Report Number9614641-2024-00345
Device Sequence Number20460466
Product Code FCG
UDI-Device Identifier04953170180958
UDI-Public04953170180958
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number24V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown